Continuation of solutions of constrained extremum problems and nonlinear eigenvalue problems
Groesen van, E.W.C. (1980) Continuation of solutions of constrained extremum problems and nonlinear eigenvalue problems. Mathematical Modelling, 1 (3). pp. 255-270. ISSN 0270-0255
|Abstract:||In this paper we continue our investigations, begun in the previous paper, of describing the solution sets of a constrained extremum problems inf f(u),
uεt−1(p) (*) where f and t are twice continuously differentiable functionals on a reflexive Banach space V, and t-1(p) denotes the level set of the functional t with value p ε R.
Considering p as a parameter in (*) we obtain results concerning the continuation of solutions of (*) and consequently also concerning specific solution branches of the nonlinear eigenvalue problem f′(u) = μt′(u) (**). The general results are applied to functionals which lead to nonlinear eigenvalue problems of a semilinear elliiptic type and in particular we cosider a specific example for which there occurs “bending” of a solution curve (u,μ) of (**).
|Copyright:||© 1980 Elsevier Science B.V.|
|Link to this item:||http://purl.utwente.nl/publications/56155|
|Export this item as:||BibTeX|
Daily downloads in the past month
Monthly downloads in the past 12 months
Repository Staff Only: item control page